MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.If explanted; give date: the iol remains implanted.(b)(4).Device evaluation: the lens remains implanted; therefore, it was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that there is one patient with two pseudophakic eyes.The intraocular lenses (iol's) were implanted back in 2008.The patient was diagnosed with asteroid hyalosis and underwent a yag procedure.Now an observation has been made that there are deposits on both iol's (right and left eyes).Both iol¿s are still implanted.No additional information was provided to abbott medical optics.Note: 2 mdr's will be filed, one for each eye.This report captures the left eye.
 
Additional Manufacturer Narrative
Additional information: the doctor stated during a follow-up call that in his experience the deposits can develop on the intraocular lens (iol), whether or not the posterior capsule is intact.The deposits could not be removed by aiming a nd-yag laser on the deposits.The doctor has referred patients to a retinal specialist for consideration of vitrectomy to remove the asteroid hyalosis from the vitreous and clean the iol.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6859898
Report Number2648035-2017-01632
Device Sequence Number18991695
Product Code HQL
UDI-Device Identifier05050474530768
UDI-Public(01)05050474530768
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2012
Device Model NumberZ9002
Device Catalogue NumberZ900200235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;